Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 60, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 16, 2017, 9:54 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2017, 9:54 PM CST (03:54 UTC)
- Expired
- Dec 17, 2017, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
400 WHUS74 KMOB 170354 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 954 PM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 20 TO 60 NM OUT UNTIL 9 AM CST SUNDAY... GMZ670-675-171200- /O.NEW.KMOB.SC.Y.0060.171217T0354Z-171217T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 954 PM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 9 AM CST Sunday. * WINDS...Increasing to 18 to 23 knots. * WAVES/SEAS...Building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
883 WHUS74 KMOB 171151 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 551 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 20 TO 60 NM OUT UNTIL 9 AM CST SUNDAY... GMZ670-675-171500- /O.CON.KMOB.SC.Y.0060.000000T0000Z-171217T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 551 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...Southeast at 18 to 23 knots. * WAVES/SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 5:07 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 16, 5:07 PM CST, 4 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 507 PM CST Sat Dec 16 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...VFR conditions at the beginning of the period will be followed by MVFR ceilings developing mainly over southeast Mississippi and southwest Alabama later tonight. MVFR ceilings spread over the remainder of the area during the day on Sunday while numerous showers advance mainly into the western portion of the area in the morning. The showers spread eastward through the afternoon to about along the I-65 corridor, with isolated to scattered coverage further to the east. A few thunderstorms are possible west of I-65 during the day. Light easterly winds at the beginning of the period become southeast at 5 to 10 knots later tonight, then increase to 10 to 15 knots later Sunday morning with the higher wind speeds near the coast. /29 && .PREV DISCUSSION... /issued 351 PM CST Sat Dec 16 2017/ NEAR TERM /Now Through Sunday/...Shortwave energy noted over western Texas late this afternoon will be lifting to the east- northeast tonight, while gradually weakening. The tail end of this weakening feature will approach our forecast area from the west by late morning Sunday. Mesoscale models (as well as GFS and ECMWF) are in good agreement in moving an area of showers and thunderstorms that are associated with this feature toward the forecast area tonight and early Sunday, and gradually into our area from the west by late Sunday morning and into the late afternoon hours. At surface, flow becomes more southerly, allowing increased low level moisture to begin working back into the region. By midday Sunday, SBCAPE values increase slightly over our southern Mississippi counties as well as over toward coastal Alabama, but remain rather weak with generally no more than 300 J/KG, with MLCAPE perhaps up . to 600 J/KG over far southern Mississippi counties. The low level jet over the region does briefly increase to 30 to 40 knots during the morning hours on Sunday. Given this, SPC has outlooked a Marginal Risk of Severe storms over far southern Mississippi counties on Sunday, but given the relative weakness of most of the parameters, and the fact that all of the Mesoscale Models weaken the area of convection as it moves east into and across our area, will not mention risk of severe weather at this time. May see areas of sea fog, some possibly dense, right along the coast during the day on Sunday, and will monitor for the need of a Dense Fog Advisory. As rain chances increase during the near term, temperatures moderate to near normal over interior counties and 5 to 10 degrees above normal southern and coastal counties. 12/DS SHORT TERM /Sunday night Through Tuesday night/...A warm front will lift northward across the area Sunday night as upper low digs across the southwestern states. This will bring deep Gulf moisture into the region as southerly low level flow develops. Precipitable water values climb to between 1.5 to 1.9 inches Sunday night. Scattered to numerous showers and isolated thunderstorms will continue Sunday night into Monday as the warm front lifts north and impulses eject eastward out of the upper low and across the area. An isolated strong storm is possible near the coast on Monday, however weak instability will keep the risk very low. Rain chances decrease Monday night as the warm front moves well north of the area. The upper low over the southwest begins to open up and eject eastward on Tuesday. This will maintain the chance of scattered to locally numerous showers and isolated storms across the area on Tuesday. Rainfall amounts will generally be in the 1 to 2 inch range. A prolonged dense advection fog episode is expected to develop starting Sunday night as dewpoints in the mid and upper 60s move northward over the cool nearshore and bay waters. The dense fog will continue through Monday night and will likely linger near the coast during the daytime hours. LONG TERM /Wednesday Through Saturday/...The global models have come into much better agreement with moving the upper low across the southeast on Wednesday with the associated surface low and trailing cold front moving east of the area by Wednesday afternoon. A drier airmass moves in behind the front but temps remain well above normal as upper ridging builds over the area in response to another trough digging across the western states. The ECMWF and GFS have significant timing differences on this next system late in the period and will include high end scattered rain chances for now. /13 MARINE...By late tonight and early Sunday morning, a warm and moist onshore flow is expected to develop as a frontal boundary develops well to the west of the marine area. This front will move east into the early part of next week, becoming nearly stationary over interior portions of the southeastern states while gradually dissipating through midweek. The developing warm, moist onshore flow will persist through midweek, and with the relatively cooler near shore Gulf waters, and area bays and sounds, the stage should be set for the development of fog over the marine area that will advect north through much of the period. Fog coverage will likely become widespread, and potentially dense at times beginning Sunday and persisting through midweek. Will wait to see how late in the day the more solid southerly flow develops on Sunday before issuing a Marine Dense Fog Advisory, but will likely need an Advisory for the marine area at some point early next week, as dense fog will likely lead to an increased probability of hazardous boating impacts. Winds approaching Exercise Caution levels over parts of the marine area at times through Tuesday, possibly reach Small Craft criteria well offshore on Sunday. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 16, 5:57 AM CST, 15 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 557 AM CST Sat Dec 16 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 557 AM CST Sat Dec 16 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A warm front will move north across the area Sunday, bringing increasing instability and moisture. Isolated strong to severe storms are possible Sunday afternoon through Monday. Damaging winds are the greatest threat with the stronger storms. Rainfall amounts for Sunday into Tuesday night will average 2 to three inches. With embedded strong thunderstorms mixing in, local rainfall amounts of up to two inches could create ponding of water in low lying areas, especially west of the Alabama and Tensaw Rivers. With moderate onshore flow of warmer Gulf air over cooler near- shore waters, an increasing coverage of fog Sunday and MOnday nights is possible, with some localities seeing visibilities dropping below one mile. There is a moderate risk for rip currents along area beaches Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>636-650-655-670-675-171200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 557 AM CST Sat Dec 16 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periods of widespread and potentially dense fog will greatly limit visibility and lead to hazardous boating conditions Sunday night through Tuesday morning.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:29 PM CST | Marine Dense Fog Advisory | MOB | 17 hr | |
| Dec 17, 4:31 PM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 16 hr |
| Dec 17, 9:14 AM CST | Special Weather Statement | MOB | Stone | 61 min |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.